Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 7, 2004, 5:52 PM CDT for Lafayette County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 5:52 PM CDT (22:52 UTC)
- Expired
- May 7, 2004, 6:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
013 WUUS53 KMKX 072252 SVRMKX WIC065-072345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 553 PM CDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 645 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR BENTON...OR ABOUT 8 MILES NORTH OF GALENA... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHULLSBURG BY 600 PM CDT. LAT...LON 4263 9049 4245 9051 4238 8988 4260 8984 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 7, 3:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT FRI MAY 7 2004 .DISCUSSION...FORECAST FOCUS ON WET UNSETTLED PERIOD FOR THE WEEKEND. IN THE SHORT TERM...ETA/NGM PROGS IN BETTER AGREEMENT WITH REAL WORLD CONVECTION WHILE GFS TOO AGGRESSIVE WITH CONVECTION IN THE EARLY GOING. CONVECTION NOW FIRING OVER EASTERN SOUTH DAKOTA WILL BE STARTING POINT OF MCS FORECAST TO RIDE NORTHWARD MOVING INSTABILITY GRADIENT OVERNIGHT ACROSS SOUTH AND CENTRAL WISCONSIN. PROGS AGREE THAT LOW LEVEL JET OVER MIDDLE MISSISSIPPI VALLEY STRENGTHENS WITH TIME WHICH WILL KEEP CONVECTION GOING OVERNIGHT. PRECIPITABLE WATER VALUES RAPIDLY INCREASE TO ALMOST 1.5 INCHES BY 12Z SATURDAY OVER REGION. SO WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES. IN THE LONG TERM...PROGS SHOW MCS MOVES OUT OF CWA SATURDAY MORNING...BUT COMBINATION OF FRONTAL BOUNDARY...INSTABILITY GRADIENT...AND SHORT WAVES WILL KEEP CHANCY THUNDERSTORMS AROUND SATURDAY AFTERNOON. IN THE LONG LONG TERM...PROGS EMPHASIZE A REPEAT PERFORMANCE SATURDAY NIGHT INTO SUNDAY WITH MAIN CONVECTION BY THE MIDNIGHT HOUR. THEN COLD FRONT PASSES ACROSS CWA LATE SUNDAY WITH A MOIST UNSTABLE AIRMASS ALREADY IN PLACE...SO MORE CONVECTION IN STORE UNTIL MONDAY. TEMPERATURES REMAIN VERY TRICKY THROUGH WEEKEND DUE TO COMBINATION OF FRONT...CLOUDS AND TIMING OF CONVECTION. && .MKX...NONE. ZAJDEL
Hazardous weather outlook, May 7, 11:42 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CDT FRI MAY 7 2004 WIZ046-047-051-052-056>060-062>072-080444- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1142 AM CDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE MICHIGAN DUE TO BRISK NORTHEAST WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE EVENING AND OVERNIGHT HOURS SATURDAY...AND AGAIN SUNDAY AFTERNOON AND EVENING. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE THE PRIMARY HAZARDS. OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TONIGHT. ZAJDEL
In the hours before
Local storm report, May 7, 5:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL BLANCHARDVILLE 42.81N 89.86W
05/07/2004 0.25 INCH LAFAYETTE WI LAW ENFORCEMENT
&&
GDLocal storm report, May 7, 5:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LOGANVILLE 43.44N 90.04W
05/07/2004 0.25 INCH SAUK WI LAW ENFORCEMENT
&&
GDNearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.